Alert archive / Guam / High Surf Warnings in 2015
High Surf Warning 2, NWS Guam
NWS Guam issued this high surf warning at Jul 8, 2015, 2:39 AM CDT. It took effect at Jul 8, 2015, 1:00 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2015, 2:39 AM CDT (07:39 UTC)
- In effect from
- Jul 8, 2015, 1:00 PM CDT
- Expired
- Jul 8, 2015, 3:43 PM CDT
- In force
- 3 hr
- Issued by
- NWS Guam
The text
As transmitted, in the capitals the NWS used until 2016.
441 WHMY40 PGUM 080639 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 439 PM CHST WED JUL 8 2015 SWELL GENERATED BY TYPHOON NANGKA AND DISTANT TYPHOON CHAN-HOM WILL PRODUCE HAZARDOUS SURF AT LEAST THROUGH THROUGH FRIDAY. DANGEROUS SURF WILL DEVELOP ON NORTH AND EAST FACING EXPOSURES OF SAIPAN AND TINIAN EARLY THURSDAY MORNING AS TYPHOON NANGKA MOVES CLOSER TO THE NORTHERN MARIANAS. GUZ003-004-082000- /O.NEW.PGUM.SU.W.0002.150708T1800Z-150709T2000Z/ /O.NEW.PGUM.SU.Y.0027.150709T2000Z-150710T0800Z/ /O.EXT.PGUM.SU.Y.0026.000000T0000Z-150708T1800Z/ TINIAN-SAIPAN- 439 PM CHST WED JUL 8 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 AM CHST THURSDAY... ...HIGH SURF WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 AM CHST FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO 6 PM CHST FRIDAY... * EXPECT SURF TO RISE ON ALL REEFS TONIGHT AS TYPHOON NANGKA APPROACHES THE NORTHERN MARIANA ISLANDS. HAZARDOUS SURF WILL RISE TO DANGEROUS LEVELS OF 14 TO 18 FEET ON EAST FACING EXPOSURES AND 10 TO 15 FEET ON NORTH FACING EXPOSURES THURSDAY. SURF WILL GRADUALLY FALL BEGINNING EARLY FRIDAY AS TYPHOON NANGKA BEGINS TO MOVE AWAY FROM THE MARIANAS. HOWEVER... HAZARDOUS SURF WILL PERSIST AT LEAST THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE FACING SOUTH...WEST AND NORTH...AS RIP CURRENTS WILL BE LIFE THREATENING. A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN LIFE-THREATENING CONDITIONS. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ GUZ001-002-082000- /O.CON.PGUM.SU.Y.0026.000000T0000Z-150710T0800Z/ GUAM-ROTA- 439 PM CHST WED JUL 8 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST FRIDAY... * EXPECT HAZARDOUS SURF TO BUILD BETWEEN 9 AND 12 FEET BY THURSDAY ALONG NORTH FACING REEFS FOR GUAM AND ROTA. HAZARDOUS SURF OF 9 TO 12 FEET COULD DEVELOP ALONG THE EAST FACING REEFS ON THURSDAY. SURF WILL FALL BELOW HAZARDOUS LEVELS ALONG SOUTH FACING REEFS ON THURSDAY...BUT REMAIN HAZARDOUS ALONG WEST FACING REEFS. SURF WILL GRADUALLY FALL BEGINNING EARLY FRIDAY AS TYPHOON NANGKA BEGINS TO MOVE AWAY FROM THE MARIANAS. HOWEVER... HAZARDOUS SURF WILL PERSIST AT LEAST THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE FACING SOUTH...WEST AND NORTH...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$
2 follow-up statements
757 WHMY40 PGUM 081136 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 936 PM CHST WED JUL 8 2015 SWELL GENERATED BY TYPHOON NANGKA AND DISTANT TYPHOON CHAN-HOM WILL PRODUCE HAZARDOUS SURF AT LEAST THROUGH THROUGH FRIDAY. DANGEROUS SURF WILL DEVELOP ON NORTH AND EAST FACING EXPOSURES OF SAIPAN AND TINIAN EARLY THURSDAY MORNING AS TYPHOON NANGKA MOVES CLOSER TO THE NORTHERN MARIANAS. GUZ003-004-082100- /O.CAN.PGUM.SU.Y.0026.000000T0000Z-150708T1800Z/ /O.EXT.PGUM.SU.W.0002.150709T1100Z-150709T2000Z/ /O.CON.PGUM.SU.Y.0027.150709T2000Z-150710T0800Z/ TINIAN-SAIPAN- 936 PM CHST WED JUL 8 2015 ...HIGH SURF ADVISORY IS SUSPENDED... THE NATIONAL WEATHER SERVICE IN TIYAN HAS SUSPENDED THE HIGH SURF ADVISORY. THE HIGH SURF ADVISORY IS SUSPENDED WHILE TINIAN AND SAIPAN ARE IN A TROPICAL STORM WARNING. && $$ GUZ001-002-082100- /O.CON.PGUM.SU.Y.0026.000000T0000Z-150710T0800Z/ GUAM-ROTA- 936 PM CHST WED JUL 8 2015 ..HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST FRIDAY... * EXPECT HAZARDOUS SURF TO BUILD BETWEEN 9 AND 12 FEET BY THURSDAY ALONG NORTH FACING REEFS FOR GUAM AND ROTA. HAZARDOUS SURF OF 9 TO 12 FEET COULD DEVELOP ALONG THE EAST FACING REEFS ON THURSDAY. SURF WILL FALL BELOW HAZARDOUS LEVELS ALONG SOUTH FACING REEFS ON THURSDAY...BUT REMAIN HAZARDOUS ALONG WEST FACING REEFS. SURF WILL GRADUALLY FALL BEGINNING EARLY FRIDAY AS TYPHOON NANGKA BEGINS TO MOVE AWAY FROM THE MARIANAS. HOWEVER... HAZARDOUS SURF WILL PERSIST AT LEAST THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE FACING SOUTH...WEST AND NORTH...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ ZIOBRO
308 WHMY40 PGUM 081943 CFWMY COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 543 AM CHST THU JUL 9 2015 SWELL GENERATED BY TYPHOON NANGKA AND DISTANT TYPHOON CHAN-HOM WILL PRODUCE HAZARDOUS SURF AT LEAST THROUGH THROUGH SATURDAY. THE PASSAGE OF TYPHOON NANGKA NORTH OF SAIPAN WILL BRING DANGEROUS SURF TO TINIAN AND SAIPAN TODAY AND TONIGHT. GUZ003-004-082045- /O.CAN.PGUM.SU.W.0002.150709T1100Z-150709T2000Z/ /O.CAN.PGUM.SU.Y.0027.150709T2000Z-150710T0800Z/ TINIAN-SAIPAN- 543 AM CHST THU JUL 9 2015 ...HIGH SURF WARNING IS SUSPENDED... ...HIGH SURF ADVISORY IS SUSPENDED... HIGH SURF WARNINGS AND ADVISORIES ARE CANCELLED WHILE A TROPICAL STORM WARNING IS IN EFFECT. THEY WILL BE RE-ISSUED AS NECESSARY WHEN THE TROPICAL STORM WARNING ENDS. $$ GUZ001-002-090345- /O.CON.PGUM.SU.Y.0026.000000T0000Z-150710T0800Z/ GUAM-ROTA- 543 AM CHST THU JUL 9 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH AND WEST FACING REEFS UNTIL 6 PM CHST FRIDAY... * EXPECT HAZARDOUS SURF AT 7 TO 10 FEET ALONG NORTH AND WEST FACING REEFS TODAY THROUGH AT LEAST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID VENTURING NEAR EXPOSED REEFS AND BEACHES...ESPECIALLY THOSE FACING WEST AND NORTH...AS RIP CURRENTS WILL BE LIFE THREATENING. && $$ MIDDLEBROOKE
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf warning went out at Jul 8, 1:14 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 8, 1:14 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
414 PM CHST WED JUL 8 2015
.SYNOPSIS...
TYPHOON NANGKA IS A SEVERE THREAT TO THE NORTHERN MARIANA ISLANDS
AND IS ABOUT 250 MILES EAST OF SAIPAN. TYPHOON CHAN-HOM IS ALMOST
1000 MILES WEST-NORTHWEST OF GUAM AND MOVING AWAY. RADAR SHOWS A
FEW THUNDERSTORMS ALREADY APPROACHING THE FORECAST ZONES. VAD
WINDS ARE NORTHWEST AT 10 TO 15 KT...BUT SURFACE WINDS ARE ALREADY
GUSTY AT SAIPAN. SAIPAN/TANAPAG BUOY SHOWS COMBINED SEAS OF 9 TO
10 FEET FROM WNW AND NE.
&&
.DISCUSSION...
TYPHOON NANGKA WILL BE OUR MAIN FORECAST PROBLEM DURING THE NEXT
COUPLE OF DAYS. NANGKA HAS BEEN TAKING A MORE WESTERLY TRACK TODAY
AND MAJOR CHANGES WERE MADE TO THE FORECAST...ESPECIALLY FOR
SAIPAN AND TINIAN. SHOWERY WEATHER AND GUSTY WINDS WILL MOVE INTO
THE MARIANAS QUICKLY THIS EVENING THROUGH OVERNIGHT. CONDITIONS
WILL DETERIORATE QUICKLY ACROSS THE FORECAST ZONES. IF NANGKA DOES
NOT START MOVING MORE TOWARD THE WEST-NORTHWEST SOON...THEN MORE
SIGNIFICANT UPDATES WILL BE NEEDED. LONGER TERM...MUCH BETTER
WEATHER IS EXPECTED ACROSS THE REGION NEXT WEEK.
&&
.MARINE...
THE MARINE GRIDS WERE REVISED TO ACCOUNT FOR A CLOSER APPROACH OF
TYPHOON NANGKA. MARINE WEATHER CONDITIONS WILL DETERIORATE QUICKLY
ACROSS THE AREA THIS EVENING. COMPLEX MARINE CONDITIONS WILL
PERSIST DURING THE COMING DAYS WITH A VERY SHARP GRADIENT FROM
NORTHEAST TO SOUTHWEST SINCE MUCH HIGHER WINDS AND LARGER WAVES
WILL AFFECT THE NORTHERN MARINE ZONES NEAR SAIPAN AND TINIAN.
WINDS AND WAVES WILL GRADUALLY SETTLE DOWN OVER THE WEEKEND WITH
MUCH BETTER MARINE WEATHER BY NEXT WEEK.
&&
.TROPICAL SYSTEMS...
TYPHOON NANGKA IS ABOUT 250 EAST OF SAIPAN AND HAS SLOWED AND
SHIFTED SLIGHTLY TOWARD THE WEST TODAY. A TYPHOON WARNING WAS
ISSUED THIS MORNING FOR ALAMAGAN...PAGAN AND AGRIHAN WHILE A
TYPHOON WATCH WAS ISSUED AT NOON FOR SAIPAN AND TINIAN.
ALSO...TYPHOON CHAN-HOM IS ABOUT 1000 MILES WEST-NORTHWEST OF
GUAM. MOST MODELS ARE IN DECENT AGREEMENT AND INDICATE THAT BOTH
CHAN-HOM AND NANGKA SHOULD MOVE TOWARD THE WEST-NORTHWEST ROUGHLY
IN TANDEM. ANY DEVIATION IN THE ACTUAL TRACK OF NANGKA WILL MAKE
A BIG DIFFERENCE IN ITS AFFECTS ON THE MARIANAS AND IT WILL NEED
TO BE WATCHED CLOSELY HOUR-BY-HOUR.
&&
.EASTERN MICRONESIA...
TYPHOON NANGKA IS MOVING AWAY FROM EASTERN MICRONESIA TOWARD THE
MARIANA ISLANDS LEAVING A PATTERN OF WEAK RIDGING IN ITS WAKE
ACROSS CHUUK...POHNPEI AND KOSRAE. ASCAT WINDS ANALYSIS AND
SATELLITE SHOW FRAGMENTS OF THE MONSOON TROUGH AND A FEW SHOWERS
REMAIN ACROSS THE MARSHALL ISLANDS. MOST MODELS INDICATE THAT THE
MONSOON TROUGH WILL EVENTUALLY BECOME RE-ESTABLISHED BY NEXT WEEK
BETWEEN 7N AND 9N SO THAT SOUTHWEST TO WEST MONSOON WINDS WILL
LIKELY RETURN ACROSS THE FORECAST AREA.
&&
.WESTERN MICRONESIA...
THE CHUUK DISCUSSION IS INCLUDED WITH EASTERN MICRONESIA BECAUSE OF
SIMILAR SYNOPTIC CONDITIONS.
TYPHOONS AND THE MONSOON TROUGH WILL REMAIN WELL NORTH OF KOROR
AND YAP IN THE COMING DAYS. FAIRLY DRY WEATHER AND LIGHT SOUTHWEST
TO SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE WEEKEND.
SURF ADVISORIES ARE NO LONGER IN EFFECT FOR YAP AND KOROR. WW3
MODEL GUIDANCE INDICATES SWELL WAVES HAVE SUBSIDED AND WILL REMAIN
BELOW HAZARDOUS LEVELS...BUT SURF WILL NEED TO BE MONITORED IN
CASE SOME LARGER NORTH SWELL ARRIVES FROM TYPHOON CHAN-HOM OVER
THE WEEKEND.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 6 PM CHST FRIDAY FOR GUZ001-002.
TYPHOON WATCH FOR GUZ003-004.
HIGH SURF ADVISORY UNTIL 4 AM CHST THURSDAY FOR GUZ003-004.
HIGH SURF ADVISORY FROM 6 AM TO 6 PM CHST FRIDAY FOR GUZ003-004.
HIGH SURF WARNING FROM 4 AM THURSDAY TO 6 AM CHST FRIDAY FOR
GUZ003-004.
MARIANAS WATERS...TYPHOON WATCH FOR PMZ153-154.
SMALL CRAFT ADVISORY UNTIL 6 PM CHST FRIDAY FOR PMZ151>154.
&&
SIMPSON/M. AYDLETTThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:03 PM CDT | Typhoon Watch | GUM | 26 hr | |
| Jul 8, 2:39 AM CDT | High Surf Advisory | GUM | 13 hr | |
| Jul 8, 6:27 AM CDT | Tropical Storm Warning | GUM | 28 hr | |
| Jul 8, 7:33 AM CDT | Small Craft Advisory | GUM | 8 hr |
Nearby
High Surf Warnings in Guam, 2015Every high surf warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.